What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 8, 3:18 PM EST, 3 minutes earlier.
Area forecast discussion, Aug 8, 3:18 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Albany NY
418 PM EDT Wed Aug 8 2018
.SYNOPSIS...
With a humid air mass still in place, additional showers and
thunderstorms are expected today, especially this afternoon.
Thunderstorms will be capable of heavy rain and gusty winds.
Although drier weather is expected Thursday into Friday, it will
continue to be warm and muggy. The threat for thunderstorms
will return over the weekend.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
...Flash Flood Watch continues for portions of eastern New York
into the Berkshires...
...Heat Advisory remains for mid-Hudson Valley and southern
Litchfield County til 6 PM EDT...
As of 345 PM EDT...A rather disorganized synoptic pattern in
place across the region as numerous boundaries in place and deep
moisture continues to slowly advect in from the southwest. Due
to extensive cloud coverage, surface based instability
parameters are less than yesterday, however, training echoes are
an issue with a mean flow from the southwest. Per several CAMS
and HRRR members, seems this will continue to be an issue as
mid-upr level jet tracks across Lake Ontario into the St
Lawrence Valley. This will keep the ageostrophic circulation in
place across central and eastern NY as we will keep PoPs/Wx
rather moist and the threat for additional flooding. The weak
surface frontal zone approaches close to midnight as we should
see a diminishing trend as loss of daytime heating and further
displacement of the jet structure. Temperatures will likely to
slowly fall into the lower 70s across most of the region.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
Frontal boundary will slowly slide across the area after
midnight with a further diminishing trend in the showers. It
will still be muggy and mild with lows in the 60s and there
could be some foggy patches once again. Low level winds are
likely to decouple yet should increase a bit with frontal
passage toward sunrise Thursday.
On Thursday, short wave trough axis and associated frontal zone
will move through the area mainly in the morning hours per
ensemble of NCEP Model Suite and international guidance. A few
showers are still possible mainly to the east of the Hudson
through most of the day. However, secondary (or third) frontal
boundary was still situated across the Great Lakes and St
Lawrence Valley. A few showers may develop along this boundary
and impact northern portions of the Dacks in the afternoon.
Otherwise a mixture of sun and clouds and a little breezy
(especially when compared to lately) through the peak daylight
hours. Slightly lower dewpoints will make it feel more
comfortable as highs should once again climb to the lower-mid
80s for valley locations and 70s elsewhere.
This aforementioned frontal boundary is expected to drift
southward across the region Thursday night. There could be a
shower accompanied with this frontal passage as we will
introduce and expand the slight chance PoPs for most of the
region. Otherwise a partly cloudy to mostly clear sky expected
as we fall back into the 60s for most areas with upper 50s
across the higher terrain.
Dry weather is expected for most of Friday and there may
finally be a reduction in the humidity, with dewpoints in the
upper 50s to mid 60s. Temps will still be seasonable, with highs
in the upper 70s to mid 80s. That frontal zone may slow its
forward progress a bit as the mid and upper flow become parallel
to the surface features. We will keep the slight chance PoPs for
southern areas Friday into Friday night. Model trends are for
another short wave along the southern periphery of the upper
trough to be a little further north with the slight chance to
chance for showers into Friday night. The NAM is the most
aggressive with the ECMWF/GFS a bit more suppressed.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Good consensus from sources of guidance and ensembles for a closed
low to develop in the OH Valley and Great Lakes Saturday and Sunday
as flat downstream upper ridging sets up over the eastern U.S. The
upper low weakens and becomes an open wave by Monday and Tuesday as
the upper energy tracks east toward the northeastern U.S. The upper
energy tracks through our region in the Tuesday night through
Wednesday time frame.
There are some timing differences in sources of guidance/ensembles
but a broad consensus that the best chances for widespread rain will
be Monday afternoon through Wednesday. There could be a northern
edge of moisture and isolated to scattered showers in the mid Hudson
Valley to Berkshires and NW CT Saturday through Sunday night,
depending on how expansive the flow is around the upper low in the
OH Valley and Great Lakes and how much moisture is drawn north from
the mid Atlantic U.S. area. At the very least, a bit more clouds in
southern areas than northern areas Saturday through Monday.
There are some indications that the main area of showers and
thunderstorms lifts into areas along and north of the
Mohawk/Schoharie Valley into southern VT Tuesday night into
Wednesday. Not eliminating chances in southern areas but diminishing
to isolated by Wednesday and keeping solid chances in northern
areas. Suspect this scenario will be adjusted a number of times
between now and next week as the evolution becomes clearer.
Highs Saturday through Monday in the lower to mid 80s but cooler in
higher terrain. Highs Tuesday in the upper 70s to lower 80s but
cooler in higher elevations. Highs Wednesday in the 80s but 70s
higher terrain.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Showers and thunderstorms will impact the region again this
afternoon and evening as an upper level disturbance and cold
front move through. VFR conditions are generally expected
through this afternoon outside of any thunderstorm which could
briefly reduce flying conditions to MVFR/IFR with heavy rain,
gusty winds and frequent lightning possible. Showers may linger
into the overnight period with fog once again expected,
especially where it rains today. Conditions should improve to
VFR beyond 14Z/Thursday.
Light southerly flow today diminishing this evening. Winds then
turn out of the west between 5 and 10 kts tomorrow.
Outlook...
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Minimal fire weather concerns with recent rainfall and
additional showers with thunderstorms into this evening.
Relative humidity values will be mainly above 90 percent tonight
and generally stay above 50 percent Thursday. South to
southwest winds will be around 5 mph or less through tonight.
Winds shift and become west and northwest with speeds of 10-18
mph Thursday.
&&
.HYDROLOGY...
Flash flood watch continues to midnight for most of the region.
Showers and thunderstorms will continue into the evening hours.
Locally heavy rainfall may accompany any thunderstorm and the
wet antecedent conditions and high stream flows may easily
result in some flooding, including the potential for localized
flash flooding. Urban, poor drainage and low lying areas would
be most vulnerable, especially within the Capital Region.
Rainfall amounts will be variable due to the convective nature
of the precipitation, but local amounts over an inch are easily
possible.
Mostly dry weather may briefly return on Thursday into Friday,
but additional showers and thunderstorms are possible over the
weekend into early next week.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 6 PM EDT this evening for CTZ013.
NY...Flash Flood Watch until midnight EDT tonight for NYZ038>041-
047>054-058>061-082-084.
Heat Advisory until 6 PM EDT this evening for NYZ064-065.
MA...Flash Flood Watch until midnight EDT tonight for MAZ001-025.
VT...None.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...Frugis/BGM
LONG TERM...NAS
AVIATION...JVM
FIRE WEATHER...Frugis/BGM
HYDROLOGY...Frugis/BGM
www.weather.gov/albanyHazardous weather outlook, Aug 8, 11:20 AM EST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Albany NY
1220 PM EDT Wed Aug 8 2018
CTZ001-NYZ032-033-042-043-063-066-083-VTZ013>015-091100-
Northern Litchfield-Northern Herkimer-Hamilton-Northern Warren-
Northern Washington-Western Ulster-Eastern Dutchess-Southeast Warren-
Bennington-Western Windham-Eastern Windham-
1220 PM EDT Wed Aug 8 2018
This Hazardous Weather Outlook is for northwestern Connecticut,
southern Vermont and portions of the Adirondacks.
.DAY ONE...This Afternoon and Tonight.
There is a chance for thunderstorms this afternoon and evening
hours. Thunderstorms may produce locally gusty winds and heavy
rainfall. For much of the area, there is a marginal risk for both
severe thunderstorms with damaging winds and large hail and excessive
rainfall, which may lead to flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today.
CTZ013-NYZ064-065-091100-
Southern Litchfield-Eastern Ulster-Western Dutchess-
1220 PM EDT Wed Aug 8 2018
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northwestern Connecticut and
portions of east central New York that include eastern Ulster and
western Dutchess counties.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
There is a chance for thunderstorms this afternoon and evening
hours. Thunderstorms may produce locally gusty winds and heavy
rainfall. For much of the area, there is a marginal risk for both
severe thunderstorms with damaging winds and large hail and excessive
rainfall, which may lead to flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today.
MAZ001-025-NYZ038>041-047>054-058>061-082-084-091100-
Northern Berkshire-Southern Berkshire-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Northern Fulton-Southern Washington-
1220 PM EDT Wed Aug 8 2018
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for western Massachusetts, portions
of east central New York including the Mohawk Valley, Schoharie
Valley, Capital Region, central Taconics and southern Washington
County and northeast Catskills.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Scattered thunderstorms expected this afternoon and evening hours.
Thunderstorms may produce locally gusty winds and heavy rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later today.
In the hours before
Special weather statement, Aug 8, 1:33 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Albany NY
233 PM EDT WED AUG 8 2018
NYZ052-053-081900-
Eastern Albany-Western Rensselaer-
233 PM EDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALBANY AND
SOUTHWESTERN RENSSELAER COUNTIES...
At 232 PM EDT, a strong thunderstorm was located over Feura Bush, or
near Delmar, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Delmar and Selkirk around 250 PM EDT.
Albany around 255 PM EDT.
East Greenbush, Rensselaer, Menands and Castleton-On-Hudson around
300 PM EDT.
This Includes The Following Highways...
Interstate 90 between exits 10 and 6.
Interstate 87 between exits 21A and 23.
Interstate 787 between exits 1 and 5.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4252 7396 4264 7396 4271 7353 4250 7357
TIME...MOT...LOC 1832Z 262DEG 12KT 4259 7389
JEC
Special weather statement, Aug 8, 2:18 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Albany NY
318 PM EDT WED AUG 8 2018
NYZ041-049-050-082015-
Eastern Schenectady-Southern Saratoga-Northern Saratoga-
318 PM EDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SCHENECTADY AND
SOUTHERN SARATOGA COUNTIES...
At 317 PM EDT, a strong thunderstorm was located over Burnt Hills, or
7 miles northwest of Clifton Park, moving northeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will be near...
Country Knolls around 325 PM EDT.
Ballston Spa, Round Lake and North Ballston Spa around 335 PM EDT.
Milton around 340 PM EDT.
Saratoga Springs around 400 PM EDT.
This Includes Interstate 87 between exits 10 and 16.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4306 7358 4298 7361 4297 7363 4295 7363
4282 7391 4296 7405 4326 7363 4321 7358
4313 7359 4312 7357
TIME...MOT...LOC 1917Z 232DEG 15KT 4294 7390
DBTSpecial weather statement, Aug 8, 2:36 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Albany NY
336 PM EDT WED AUG 8 2018
NYZ041-050-082000-
Southern Saratoga-Northern Saratoga-
336 PM EDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SARATOGA COUNTY...
At 336 PM EDT, a strong thunderstorm was located over Rock City
Falls, or near Saratoga Springs, moving north at 20 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Saratoga Springs around 350 PM EDT.
Corinth around 400 PM EDT.
Other locations impacted by this storm include Parkis Mills,
Holsapple Corners, Gurn Spring, Shaw Corners, Milton Center, Kings
Station, Barkersville, West Milton, Kings and Greenfield Center.
This Includes Interstate 87 near exit 16.
LAT...LON 4324 7378 4322 7377 4323 7376 4321 7364
4299 7389 4301 7406 4328 7400
TIME...MOT...LOC 1936Z 198DEG 18KT 4306 7392
DBTSpecial weather statement, Aug 8, 3:01 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
401 PM EDT WED AUG 8 2018
MAZ001-VTZ013-014-082030-
Northern Berkshire-Western Windham-Bennington-
401 PM EDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...
SOUTHERN BENNINGTON AND SOUTHWESTERN WINDHAM COUNTIES...
At 401 PM EDT, a strong thunderstorm was located over Stamford, or 7
miles north of North Adams, moving northeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bennington, North Adams, Adams, Williamstown, Pownal, Wilmington,
Stamford, Readsboro, Florida, Whitingham, Dover, Woodford, Searsburg,
Somerset, Hairpin Turn, Goose City, Greylock, Soldiers Memorial
Field, Readsboro Falls and Cheshire Harbor.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4292 7270 4274 7291 4274 7302 4270 7302
4270 7295 4257 7311 4268 7329 4274 7327
4275 7328 4276 7328 4308 7300
TIME...MOT...LOC 2001Z 216DEG 21KT 4279 7307
DBTSpecial weather statement, Aug 8, 3:04 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Albany NY
404 PM EDT WED AUG 8 2018
MAZ001-025-NYZ060-061-082100-
Northern Berkshire-Southern Berkshire-Eastern Columbia-Western
Columbia-
404 PM EDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BERKSHIRE AND
SOUTHEASTERN COLUMBIA COUNTIES...
At 404 PM EDT, a strong thunderstorm was located near Copake, or 10
miles west of Great Barrington, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Sheffield around 425 PM EDT.
Great Barrington around 430 PM EDT.
Housatonic around 435 PM EDT.
Lee around 455 PM EDT.
Becket and Otis around 500 PM EDT.
Other locations impacted by this storm include Hartsville, Alford,
Glendale, North Hillsdale, Williamsville, Lenox Dale, Harlemville,
The Center At Lenox, East Otis and North Egremont.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4239 7301 4238 7302 4239 7306 4238 7307
4233 7306 4231 7303 4231 7300 4225 7300
4217 7303 4205 7359 4226 7372 4254 7297
TIME...MOT...LOC 2004Z 248DEG 20KT 4217 7355
DBT